Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 86, NWS Cheyenne, WY

June 28, 20114 counties in Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 28, 2011, 8:47 PM MDT for 4 counties in Nebraska. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2011, 8:47 PM MDT (02:47 UTC)
Expired
Jun 28, 2011, 9:45 PM MDT
In force
58 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE

The radar

The Cheyenne radar (KCYS), 138 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 8:49 PM MDTHAIL 0.8819 Se Harrisburg, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
4421 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

218 
WUUS55 KCYS 290247
SVRCYS
NEC007-033-105-123-290345-
/O.NEW.KCYS.SV.W.0086.110629T0247Z-110629T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
847 PM MDT TUE JUN 28 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHWESTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHEASTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 945 PM MDT

* AT 844 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES NORTH OF DIX...OR 15 MILES NORTHEAST OF KIMBALL...AND MOVING
  EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MUD SPRINGS...DALTON AND GURLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4157 10300 4132 10293 4133 10351 4143 10354
TIME...MOT...LOC 0247Z 257DEG 15KT 4141 10347
WIND...HAIL 60MPH 1.00IN

$$

HAHN
3 follow-up statements
201 
WWUS55 KCYS 290312
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
912 PM MDT TUE JUN 28 2011

NEC007-105-290321-
/O.CAN.KCYS.SV.W.0086.000000T0000Z-110629T0345Z/
BANNER NE-KIMBALL NE-
912 PM MDT TUE JUN 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIMBALL AND
SOUTHEASTERN BANNER COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4137 10295 4139 10336 4148 10336 4157 10300
TIME...MOT...LOC 0311Z 256DEG 16KT 4144 10332

$$

NEC033-123-290345-
/O.CON.KCYS.SV.W.0086.000000T0000Z-110629T0345Z/
CHEYENNE NE-MORRILL NE-
912 PM MDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MORRILL AND NORTHWESTERN CHEYENNE COUNTIES UNTIL 945 PM MDT...

AT 909 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 11 MILES SOUTH OF REDINGTON...OR 22 MILES NORTHEAST
OF KIMBALL...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  MUD SPRINGS AND DALTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4137 10295 4139 10336 4148 10336 4157 10300
TIME...MOT...LOC 0311Z 256DEG 16KT 4144 10332
WIND...HAIL <50MPH 1.00IN

$$

HAHN
728 
WWUS55 KCYS 290330
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
930 PM MDT TUE JUN 28 2011

NEC033-123-290345-
/O.CON.KCYS.SV.W.0086.000000T0000Z-110629T0345Z/
CHEYENNE NE-MORRILL NE-
930 PM MDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
MORRILL AND NORTH CENTRAL CHEYENNE COUNTIES UNTIL 945 PM MDT...

AT 926 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 10 MILES SOUTHEAST OF REDINGTON...OR 26 MILES
NORTHWEST OF SIDNEY...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  MUD SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4142 10297 4141 10323 4149 10327 4155 10300
TIME...MOT...LOC 0330Z 256DEG 16KT 4146 10319
WIND...HAIL <50MPH 1.00IN

$$

HAHN
239 
WWUS55 KCYS 290338
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
938 PM MDT TUE JUN 28 2011

NEC033-123-290347-
/O.EXP.KCYS.SV.W.0086.000000T0000Z-110629T0345Z/
CHEYENNE NE-MORRILL NE-
938 PM MDT TUE JUN 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MORRILL AND
NORTH CENTRAL CHEYENNE COUNTIES WILL EXPIRE AT 945 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE SEVERE THUNDERSTORM WILL BE ALLOWED TO 
EXPIRE AT 945 PM.

LAT...LON 4142 10297 4141 10323 4149 10327 4155 10300
TIME...MOT...LOC 0337Z 256DEG 16KT 4147 10315

$$

HAHN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 5:49 PM MDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 28, 5:49 PM MDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
549 PM MDT TUE JUN 28 2011

.AVIATION...00Z TAF ISSUANCE. VFR CONDITIONS THROUGH TONIGHT WITH
GUSTY SOUTH TO SOUTHWEST WINDS EXPECTED AT TIMES. THERE IS A
SLIGHT CHANCE OF TSTORMS NEAR KCYS AND KSNY THIS EVENING WITH
GUSTY WINDS AND LIGHTNING BEING THE PRIMARY THREATS.
&&

.PREV DISCUSSION... /ISSUED 248 PM MDT TUE JUN 28 2011/

SHORT TERM...TONIGHT THROUGH FRIDAY.

TONIGHT...VISIBLE SATELLITE IMAGERY AND VISUAL LOOK OUTSIDE TO THE
WEST OF CHEYENNE SHOWS CUMULUS OF LIMITED VERTICAL EXTENT ACROSS
EASTERN CARBON...ALBANY AND WESTERN LARAMIE COUNTY AS PARCELS ARE
LIFTED TO THEIR LIFTED CONDENSATION LEVEL...LCL.

2 PM SURFACE OBSERVATIONS SHOW LOW LEVEL MOISTURE HAS BEEN MIXED OUT
AT LARAMIE WITH DEWPOINT FALLING TO 26F...WHILE DEWPOINTS HOLDING
STEADY AND SLOWLY RISING IN THE 40S TO MID 50S EAST OF A DOUGLAS TO
CHEYENNE LINE. IN FACT...INTERESTINGLY...DEWPOINTS HAVE BEEN SLOWLY
RISING ACROSS WESTERN NEBRASKA IN THE PAST FEW HOURS AT CHADRON...
ALLIANCE...SCOTTSBLUFF...KIMBALL AND SIDNEY...WHILE TEMPERATURES HAVE
RISEN WELL INTO THE 80S...SUGGESTING CONVECTIVE AVAILABLE POTENTIAL
ENERGY...CAPE...INCREASING WHILE CONVECTIVE INHIBITION...CIN...
DECREASING. STORM PREDICTION CENTER...SPC...MESOSCALE ANALYSIS
AVAILABLE ON THE INTERNET...SHOWS SURFACE MOISTURE CONVERGENCE
ONGOING ACROSS WESTERN NEBRASKA AND FAR NORTHEAST COLORADO.
MUCAPE...MOST UNSTABLE CAPE...AT 2 PM SOME 2000-3000 J/KG OVER WESTERN
NEBRASKA AND FAR SOUTHEAST WYOMING WITH SURFACE BASED CIN LESS THAN
200 J/KG.

CONCUR WITH STORM PREDICTION CENTER...SPC...DAY ONE OUTLOOK AND THE
MESOSCALE CONVECTIVE DISCUSSION ISSUED WITH SLIGHT RISK SEVERE
ACROSS NORTHEAST COLORADO...JUST TO THE SOUTH OF KIMBALL AND
CHEYENNE COUNTIES OF NEBRASKA.

NAM DEPICTS WELL PRONOUNCED NORTH TO SOUTH ORIENTED 850 MB THETA-E
RIDGE AXIS THIS EVENING FROM WESTERN NEBRASKA SOUTH TO EASTERN
COLORADO...WITH SIMILAR 700 MB THETA-E RIDGE AXIS...THOUGH MORE
PRONOUNCED ACROSS NORTHEAST COLORADO.

BORDERLINE CASE TO DETERMINE IF THE WARM MID LEVEL TEMPERATURES NEAR
15C AND CIN WILL BE ENOUGH TO INHIBIT THUNDERSTORM INITIATION ALONG
THE LOW LEVEL PSEUDO DRYLINE AXIS. WITH DEWPOINTS CONTINUING TO RISE
ACROSS WESTERN NEBRASKA WHILE TEMPERATURES WARM UNDER FULL SUNSHINE
AND STEEP LAPSE RATES...WILL CONTINUE TO ERR ON THE SIDE OF CAUTION
AND KEEP 10-30 PERCENT THUNDERSTORM CHANCES FROM THE SOUTHERN
LARAMIE RANGE EASTWARD THROUGH LARAMIE...KIMBALL AND CHEYENNE
COUNTIES THROUGH 9 PM. IF THUNDERSTORMS ARE ABLE TO DEVELOP...CAPE
AND SHEAR SUGGEST A FEW STRONG TO SEVERE STORMS. EXPECT ANY
CONVECTION TO END BY 9 PM WITH LOSS OF DAYTIME HEATING AND MINIMAL
LIFT FROM ANY APPARENT SHORTWAVE TROUGH ALOFT OR OTHER LIFTING
MECHANISM.

WEDNESDAY...MID LEVEL TEMPERATURES WARM SIGNIFICANTLY WITH 700 MB
TEMPERATURES NEAR 18C AS THE ATMOSPHERE WILL BE WELL MIXED WITH
STEEP LAPSE RATES NEAR 9C/KM IN THE AFTERNOON. LOW AND MID LEVEL
MOISTURE QUITE SCANT...HOWEVER WITH INTENSE HEATING AND DIFFERENTIAL
HEATING ACROSS THE HIGHER TERRAIN...CANNOT RULE OUT ISOLATED
AFTERNOON AND EVENING HIGH BASED THUNDERSTORMS PRODUCING GUSTY WINDS
AND LITTLE IF ANY RAIN.

WEDNESDAY NIGHT...THUNDERSTORMS WILL DECREASE IN COVERAGE OVERNIGHT
ESPECIALLY IN THE EVENING WITH LOSS OF DAYTIME HEATING.

THURSDAY/THURSDAY NIGHT...NAM DEPICTS A POSITIVELY TILTED SHORTWAVE
TROUGH ALOFT MOVING NORTHEAST INTO THE WESTERN DAKOTAS IN THE
AFTERNOON. ASSOCIATED WEAK PACIFIC COLD FRONT SWEEPS EASTWARD ACROSS
OUR COUNTIES IN THE AFTERNOON WHICH MAY SPARK ISOLATED THUNDERSTORMS
IN THE AFTERNOON AND EVENING IF ENOUGH LOW AND MID LEVEL MOISTURE IS
PRESENT.

FRIDAY...LOOKS LIKE A DECENT SETUP FOR ISOLATED TO SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS ON A TYPICAL POST COLD FRONTAL
DAY TWO EVENT FOR THE INTERSTATE 25 CORRIDOR FROM SOUTHEAST WYOMING
INTO NORTHEAST COLORADO. LOW LEVEL WINDS WILL BE
SOUTHEAST...ALLOWING DECENT LOW LEVEL MOISTURE TO ADVECT
NORTHWESTWARD TO THE EASTERN SLOPES OF THE LARAMIE RANGE AND
INTERSTATE 25 CORRIDOR...WHILE DECENT SHEAR PROFILE WILL SET UP WITH
SOUTHEAST WINDS AT LOW LEVELS AND SOUTHWEST WINDS ALOFT. HAVE GONE
WITH ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS...MOST NUMEROUS
ACROSS PLATTE...EASTERN ALBANY AND WESTERN LARAMIE COUNTIES IN THE
FAVORABLE TERRAIN INDUCED UPSLOPE MECHANICAL LIFT REGIME.

AM CONFIDENT ENOUGH AFTER SEEING THE WELL PRONOUNCED NAM 850/700 MB
THETA-E RIDGE AXISES AND CAPE AND SHEAR...TO INCLUDE THE MENTION OF
SOME ISOLATED STORMS PRODUCING LARGE HAIL AND DAMAGING WINDS...THOUGH
THIS WILL NEED TO BE WATCHED AS THIS IS DAY THREE.

LONG TERM...FRIDAY NIGHT THROUGH TUESDAY

ZONAL FLOW OVER THE CWA FRIDAY INTO THE WEEKEND WITH FAST MOVING
WEAK SHORTWAVES MOVING THROUGH THE WEST TO NORTHWEST FLOW. ONE OF
THESE SHORTWAVES LOOK TO MOVE THROUGH THE AREA SATURDAY AFTERNOON.
LOOKS LIKE MAJORITY OF CONVECTION WILL BE NORTH OF THE CWA AND OUT
OVER THE NORTHERN NEBRASKA PANHANDLE. CONTINUED SLIGHT CHANCE POPS
FOR OUR NORTHEASTERN COUNTIES SATURDAY AFTERNOON. TEMPERATURES
REBOUND OVER FRIDAY WITH 700MB TEMPERATURES RISING TO +14 TO +16C.
UPPER 80S TO LOW 90 HIGHS LOOK TO BE COMMON SATURDAY AFTERNOON.

FAIRLY STRONG RIDGE MOVES OVER THE AREA SUNDAY...PERSISTING INTO
THE FIRST PART OF NEXT WEEK. SOME BIG DIFFERENCES BETWEEN THE GFS
AND ECMWF ON THE WEATHER PATTERN AFTER MONDAY WITH THE ECMWF
BRINGING A BACKDOOR FRONT INTO SOUTHWESTERN SOUTH DAKOTA AND INTO
THE NORTHERN PANHANDLE TUESDAY. GFS SHOWING THIS FEATURE FURTHER
EAST ACROSS CENTRAL NEBRASKA. KEPT INHERITED POPS IN FOR THE FIRST
PART OF NEXT WEEK AS I AM INCLINED TO FOLLOW THE ECMWF AT THIS
POINT.

FIRE WEATHER...CONCERNS WILL INCREASE ON WEDNESDAY AS MINIMUM
AFTERNOON RELATIVE HUMIDITIES WILL RANGE FROM 10 TO 20 PERCENT AND
AFTERNOON WINDS WILL APPROACH CRITICAL THRESHOLDS WEST OF INTERSTATE
25. A PACIFIC COLD FRONT WILL MOVE WEST TO EAST ACROSS THE DISTRICT
ON THURSDAY WITH MINIMUM AFTERNOON RELATIVE HUMIDITIES NOT QUITE AS
LOW AS THOSE ON WEDNESDAY. LOW LEVEL MOISTURE WILL INCREASE ON
FRIDAY AND THUS MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL RANGE
FROM 15 TO 40 PERCENT...NOT AS LOW AS HUMIDITIES ON THURSDAY.

HYDROLOGY...
FLOOD WARNINGS REMAIN IN EFFECT FOR
SARATOGA...SINCLAIR...HENRY AND MITCHELL ALONG THE NORTH PLATTE
RIVER AS WELL AS THE LARAMIE RIVER NEAR LARAMIE. RIVER LEVELS WILL
REMAIN STEADY OR SLOWLY FALL THIS WEEK ALONG THE LOWER NORTH
PLATTE RIVER...WITH DIURNAL RISES AND FALLS MIXED IN WITH A
GENERAL DECREASING TREND FURTHER WEST. MUCH WARMER TEMPERATURES
ARE FORECAST FOR THE REMAINDER OF THE WEEK WHICH WILL RESULT IN
INCREASED MOUNTAIN SNOW MELT. HOWEVER...WITH MOST OF THE SNOW PACK
IN THE MOUNTAINS ALREADY MELTED...DO NOT ANTICIPATE ANY
SIGNIFICANT RISES THIS WEEK.

CLIMATOLOGY...RECORD HIGH TEMPERATURES ON JUNE 29TH INCLUDE 96
DEGREES IN 2002 AT CHEYENNE...91 IN 2002 AT LARAMIE...93 IN 2002 AT
RAWLINS...105 IN 2002 AT ALLIANCE...105 IN 2002 AT SCOTTSBLUFF...
108 IN 2002 AT CHADRON AND 102 IN 2002 AT SIDNEY. HIGH TEMPERATURES
ON WEDNESDAY LOOK TO BE 2 TO 5 DEGREES SHY OF RECORDS AT CHEYENNE...
RAWLINS...SCOTTSBLUFF...CHADRON AND SIDNEY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...
LONG TERM/AVIATION...
Hazardous weather outlook, Jun 28, 11:30 AM MDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1130 AM MDT TUE JUN 28 2011

WYZ101>119-291045-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1130 AM MDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE
FROM 300 PM TO 800 PM FROM THE SUMMIT OF INTERSTATE 80 BETWEEN
LARAMIE AND CHEYENNE...EASTWARD ACROSS LARAMIE COUNTY...INCLUDING
CHEYENNE.

IF THUNDERSTORMS DO FORM...THE STORMS WILL BE NON-SEVERE...AND THE
STRONGEST STORMS WILL PRODUCE WIND GUSTS TO 45 MPH AND POSSIBLE PEA
SIZED HAIL. WARM TEMPERATURES IN THE MIDDLE LEVELS OF THE ATMOSPHERE
MAY BE SUFFICIENT TO INHIBIT THUNDERSTORM INITIATION AND DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HOT TEMPERATURES ARE EXPECTED WEDNESDAY AND THURSDAY...WITH SOME
SITES APPROACHING RECORD READINGS ON WEDNESDAY. THIS WILL RESULT
IN INCREASING MOUNTAIN SNOW MELT. MINOR TO MODERATE FLOODING ALONG
THE LARAMIE AND THE UPPER NORTH PLATTE RIVERS WILL CONTINUE THIS
WEEK. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE WEDNESDAY
AFTERNOON AND THURSDAY AS A PACIFIC DISTURBANCE MOVES ACROSS THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-291045-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1130 AM MDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND
THIS EVENING ACROSS NORTHEAST COLORADO...WITH THE SLIGHT RISK AREA
AS FAR NORTH AS THE KIMBALL AND CHEYENNE COUNTY LINES BORDERING
COLORADO.

ISOLATED THUNDERSTORMS MAY DEVELOP BETWEEN 400 PM AND 900 PM ACROSS
KIMBALL AND CHEYENNE COUNTIES ALONG A LOW AND MID LEVEL INSTABILITY
AXIS. IF THUNDERSTORMS ARE ABLE TO DEVELOP...THE STRONGER STORMS
WILL BE CAPABLE OF PRODUCING HAIL UP TO THREE-QUARTERS OF AN INCH IN
DIAMETER...WIND GUSTS TO 55 MPH AND BRIEF HEAVY RAIN. WARM
TEMPERATURES ALOFT MAY BE SUFFICIENT TO INHIBIT THUNDERSTORMS FROM
INITIATING AND DEVELOPING.

STORMS WILL MOVE TO THE EAST NORTHEAST AT 20 MPH AND STORMS WILL END
BY 900 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HOT TEMPERATURES ARE EXPECTED ON WEDNESDAY...WITH SOME SITES
APPROACHING RECORD READINGS. A SLIGHT CHANCE FOR THUNDERSTORMS IS
EXPECTED FOR LATE WEDNESDAY AFTERNOON AND THURSDAY AS A PACIFIC
DISTURBANCE MOVES ACROSS THE AREA. MINOR TO MODERATE FLOODING ALONG
THE LOWER NORTH PLATTE RIVER WILL CONTINUE THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

RUBIN

In the hours before

Special weather statement, Jun 28, 8:24 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
824 PM MDT TUE JUN 28 2011

NEZ020-054-055-290300-
BANNER NE-CHEYENNE NE-KIMBALL NE-
824 PM MDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIMBALL...
NORTHWESTERN CHEYENNE AND EXTREME SOUTHEASTERN BANNER COUNTIES UNTIL
900 PM MDT...

AT 823 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF BENNETT RESERVOIR...OR 10
MILES NORTHEAST OF KIMBALL...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GURLEY...
  DALTON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

HAHN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 4:01 PM MDTSevere Thunderstorm WarningCYSMorrill36 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.